The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (247 KB) | Metadata | Table of Contents | ZAA summary
Volume 23, Issue 4, 2004, pp. 745–764
DOI: 10.4171/ZAA/1220

Published online: 2004-12-31

On Generalized Lipschitz Classes and Fourier Series

Sergey Tikhonov[1]

(1) Centre de Recerca Matemática, Bellaterra (Barcelona), Spain

In 1967 R. P. Boas Jr. found necessary and sufficient conditions of belonging of a function to a Lipschitz class. Later Boas's findings were generalized by many authors (e.g. M. and S. Izumi (1969), L.-Y. Chan (1991) and others). Recently, L. Leindler (2000) and J. Nemeth (2001) have published two papers, in which they have generalized all the previous results. The authors have considered the case, when the order of modulus of smoothness equals one (L. Leindler) or two (J. Nemeth). In this paper, we prove theorems of Boas-type for the modulus of smoothness of any order. Furthermore, we solve the inverse problem. Also, we discuss some conditions on a majorant which are equivalent to the well-known conditions of Bari-Stechkin.

Keywords: Lipschitz class, trigonometric series, moduli of smoothness of fractional order

Tikhonov Sergey: On Generalized Lipschitz Classes and Fourier Series. Z. Anal. Anwend. 23 (2004), 745-764. doi: 10.4171/ZAA/1220